Flash Flood, Shelby
- When
- July 23, 4:00 AM CST to 5:30 AM CST
- Where
- Shelby County, Center
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.792, -94.145 (the zone’s center; the record gives no point)
Streets and underpasses were flooded all over town.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 23, 2:35 AM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 335 AM CDT WED JUL 23 2003 STRONG STORMS OCCURRING ALONG SURFACE AND 850 MB THETA-E AXIS...AHEAD OF A COLD FRONT LOCATED ACROSS NE TX AND S AR THIS MORNING. 925 MB PROFILER DATA SHOWS CONVERGENCE WITH WINNFIELD AND PALESTINE PROFILERS HAVING 20 KTS FROM THE SOUTHWEST...WHILE DE QUEEN HAS 30 KTS FROM THE NORTHEAST. STORMS SHOULD BEGIN TO DECREASE IN INTENSITY AND COVERAGE THROUGH THE MORNING HOURS...AS THE LOW LEVEL CONVERGENCE AND UPPER LEVEL DIVERGENCE BEGINS TO WEAKEN. WILL GO HIGH CHANCE POPS ALONG AND TO THE SOUTHWEST OF THE CURRENT LINE OF THUNDERSTORMS...WITH ONLY SLIGHT CHANCE JUST NORTHEAST OF THE CURRENT LINE OF STORMS. THE FRONT WILL CONTINUE TO SLOWLY PUSH SOUTHWARD TODAY...BRINGING IN DRIER AND SLIGHTLY COOLER AIR INTO THE REGION. THE FRONT WILL BECOME QUITE DIFFUSE BY THIS EVENING...BUT SHOULD BE LOCATED SOMEWHERE BETWEEN INTERSTATE 20 AND THE SOUTHERN PORTION OF THE FORECAST AREA. THE AREA WILL HAVE A BRIEF BREAK FROM THE OPPRESSIVE HEAT AND HUMIDITY...UNTIL THE UPPER LEVEL RIDGE BEGINS TO BUILD BACK INTO THE REGION FOR THE UPCOMING WEEKEND. HUMIDITY WILL ALSO BE ON THE INCREASE ON FRIDAY...AS SOUTHERLY FLOW RETURNS TO THE AREA. EXCEPT FOR TODAYS PRECIP...AND A SLIGHT CHANCE OF RAIN ACROSS THE EXTREME SOUTHERN SECTIONS OF THE FORECAST AREA THIS EVENING...THE AREA REMAINS DRY UNTIL POSSIBLY EARLY NEXT WEEK. 22 .PRELIMS... SHV 91 68 93 69 / 20 00 00 00 MLU 89 66 90 67 / 20 00 00 00 TXK 90 68 94 69 / 00 00 00 00 TYR 92 71 94 71 / 50 00 00 00 LFK 91 70 94 69 / 50 20 00 00 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BEGIN TO MOVE INTO THE NORTHERN SECTIONS OF THE FOUR STATE REGION BY EARLY THIS EVENING...AND REACHING THE INTERSTATE 20 CORRIDOR BY AFTER MIDNIGHT. A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS SHOULD ALLOW SOME AIRMASS STABILIZATION THIS AFTERNOON NORTH OF INTERSTATE 20...ALLOWING A GREATER THREAT OF SEVERE WEATHER THIS EVENING AS THE COLD FRONT APPROACHES. A STRONG OUTFLOW BOUNDARY MOVING TO THE SOUTHWEST MAY IGNITE A FEW SEVERE THUNDERSTORMS IN A CURRENT HOT AND MOSTLY CLOUDFREE AREA TO THE SOUTH OF INTERSTATE 20. DAMAGING WINDS AND BRIEF LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS ALONG WITH SOME ISOLATED SEVERE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. VII
The Shreveport radar (KSHV), 79 km away, was scanning. The volume nearest the first event began at 10:02 UTC.
1 flash flood. Local standard time, as filed.
Streets and underpasses were flooded all over town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365676.